Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Need Help
Jun 4, 2004

My recent visit to the doctor I found that my T cells went up from 144 to 188 but my viral load was first undetectable but now is 1362 I had to be on procrit for a while to build up my red count. I am on Neurontin, Daraprim, combivir, valtrex, leucovorin, dapsone, sustiva, sulfadiazine, and enalapril, and prilosec Otc. can you help me I want some of these medications to be cut down I wanting to know what is happening because it seems like there is a switch with the tcell count and viral load

Response from Dr. Lee

Do you know why you had a low red count? The treatment you are on includes medicine to treat toxoplasmosis and to treat or suppress herpes. I am unclear how long you have been on these medicines. I would suggest that you have a long discussion with your doc about when it might work to reduce or stop some of the meds. I DO NOT recommend stopping anything until after you have this conversation with your doctor.

The other issue to look at are how tightly you have maintained your antiviral dosing. The increased viral level may not be a serious problem if it returns to undetectable right away.

Be well.


Previous
Restarting Med
Next
Options

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement